| Model Number |
4400504S |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/15/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information to include from facility name: (b)(6) memorial hospital.Phone number: (b)(6).The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, a 5mm x 4cm 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was inflated however, it ruptured at 10 atmospheres(atm) during its initial inflation.Therefore, it was replaced with a new 6mm x 4cm non-cordis balloon catheter and the procedure was completed.There was no reported patient injury.The target lesion was the right common femoral artery.The lesion had heavy stenosis and seemed to be heavily calcified.A contralateral approach was made with a 6f non-cordis guiding sheath and a non-cordis guidewire which crossed the lesion.The physician confirmed the lesion with an intravascular ultrasound (ivus).The device will not be returned as it was discarded in the hospital.
Additional Manufacturer Narrative
As reported, a 5mm x 4cm 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was inflated; however, it ruptured at 10 atmospheres(atm) during its initial inflation.There was no reported patient injury.The target lesion was the right common femoral artery.The lesion had heavy stenosis and seemed to be heavily calcified.A contralateral approach was made with a 6f non-cordis guiding sheath and a non-cordis guidewire which crossed the lesion.The device was replaced with a new 6mm x 4cm non-cordis balloon catheter and the procedure was completed.The physician confirmed the lesion with an intravascular ultrasound (ivus).The product was not returned for analysis as it was discarded in the hospital.A product history record (phr) review of lot 82176038 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of heavy calcification and stenosis may have contributed to the reported event, as it is known that calcium may damage balloon material.However, without return of the product for analysis, it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.